Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 35, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 18, 2000, 6:21 PM CST for Chickasaw County, Mississippi. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 18, 2000, 6:21 PM CST (00:21 UTC)
- Expired
- Feb 18, 2000, 6:55 PM CST
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Chickasaw County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 6:40 PM CST | Hail 0.75 | Okolona, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 5:30 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -134 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMEM 190020 SVRMEM MSC017-190055- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 621 PM CST FRI FEB 18 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI * UNTIL 655 PM CST * AT 619 PM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS NEAR HOUSTON...MOVING EAST AT 30 MPH. * THE STORM WILL BE NEAR... BUENA VISTA AROUND 630 PM CST EGYPT AROUND 640 PM CST .A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADjVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 5:40 PM CST, 41 minutes earlier.
Area forecast discussion, Feb 18, 5:40 PM CST, 41 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MEMPHIS TN 540 PM CST FRI FEB 18 2000 TRYING TO KEEP WITH ADDING AND TAKING OUT WATCHES. HAVE JUST ISSUED ZONE FORECAST UPDATE TO REMOVE ALL AR COUNTIES FROM WATCH. ALSO REMOVED MO BOOTHEEL AND LAKE COUNTY TN. RADAR SHOWS A FINE LINE MOVING INTO EXTREME WEST TN INDICATING FRONTAL POSITION. SOME LAG EXPECTD...BUT WILL REMOVE ROWS OF COUNTIES AS IT BECOMES CERTAIN THAT STORMS ARE DONE. THANKS TO SPC AND SURROUNDING OFFICES FOR THE COORDINATION. .MEM...NONE. SH
In the hours before
Special weather statement, Feb 18, 3:45 PM CST, 2 hours 36 minutes before
ARZ008-009-017-018-182215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CST FRI FEB 18 2000 ...TORNADO WATCH CANCELED FOR PART OF NORTHEAST ARKANSAS... THUNDERSTORMS HAVE MOVED OUT OF THE AREA AND SEVERE WEATHER IS NO LONGER EXPECTED FOR THE COUNTIES OF RANDOLPH...LAWRENCE...CLAY...AND GREENE.
Special weather statement, Feb 18, 5:34 PM CST, 47 minutes before
ARZ026>028-035-036-048-049-058-MOZ113-115-TNZ001-190015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 534 PM CST FRI FEB 18 2000 ...TORNADO WATCH CANCELED FOR NORTHEAST ARKANSAS...THE MISSOURI BOOT HEEL...AND LAKE COUNTY TENNESSEE... THUNDERSTORMS HAVE MOVED OUT OF THE AREA AND SEVERE WEATHER IS NO LONGER EXPECTED. THE TORNADO WATCH HAS BEEN CANCELED.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 6:40 PM CST | Severe Thunderstorm Warning | MEG | Monroe | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.